Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 62, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jun 24, 2017, 10:23 AM CDT for Okaloosa County, Florida. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2017, 10:23 AM CDT (15:23 UTC)
- Expired
- Jun 25, 2017, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Okaloosa County, FL
The river
Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 8.29 ft at Jun 23, 2017, 9:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
270 WGUS44 KMOB 241523 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 1023 AM CDT Sat Jun 24 2017 ...The National Weather Service in Mobile has issued a flood warning for the following river in Florida... Shoal River Near Crestview affecting Okaloosa County. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && FLC091-251200- /O.NEW.KMOB.FL.W.0062.170624T1523Z-170625T1200Z/ /CRVF1.1.ER.000000T0000Z.170624T1800Z.170625T0600Z.NO/ 1023 AM CDT Sat Jun 24 2017 The National Weather Service in Mobile has issued a * Flood Warning for The Shoal River Near Crestview * From this morning until Sunday morning * At 9 AM Saturday the stage was...8.2 feet. * Minor flooding is occurring AND Minor flooding is forecast * Flood stage is 8 feet. * The river will remain steady around 8.2 feet through this afternoon before falling this evening. The river will fall below flood stage after midnight tomorrow. * At 8 feet...Minor flooding of low lying areas. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
1 follow-up statement
417 WGUS84 KMOB 250201 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 901 PM CDT Sat Jun 24 2017 ...The flood warning is cancelled for the following rivers in Florida... Shoal River Near Crestview affecting Okaloosa County. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && FLC091-250231- /O.CAN.KMOB.FL.W.0062.000000T0000Z-170625T1200Z/ /CRVF1.1.ER.000000T0000Z.170624T1630Z.170624T2330Z.NO/ 901 PM CDT Sat Jun 24 2017 The Flood Warning is cancelled for The Shoal River Near Crestview * until Sunday morning. * At 8PM Saturday the stage was 8 feet. * Flood stage is 8 feet. * At 8 feet...Minor flooding of low lying areas. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jun 24, 7:01 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 24, 7:01 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
701 AM CDT Sat Jun 24 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...MVFR cigs and visibilities, mainly due to numerous
showers with embedded thunderstorms along the north central gulf
region, are forecast mainly this morning and again late this
afternoon into the evening hours as stronger thunderstorms
develop. Winds will be west-southwest at 3 to 8 knots through the
TAF cycle, with gusts up to 25 knots possible with a few of the
stronger thunderstorms late this afternoon into early evening. /22
&&
.PREV DISCUSSION... /issued 444 AM CDT Sat Jun 24 2017/
NEAR TERM /Now Through Saturday night/...Upper level disturbances
will continue to move from west to east over the region in the
base of a large upper trough over the the central and eastern
conus. Meanwhile, a surface ridge from the western Atlantic into
the eastern Gulf of Mexico will shift further east as a weak
surface trough just northwest of the forecast area slips southeast
and settles across the area. High precipitable water values
ranging from 2.0 to 2.25 inches will remain throughout the near
term.
Area radars detecting a cluster of showers with embedded isolated
thunderstorms moving across southeast Mississippi and into
southwest Alabama. This precipitation is expected to shift slowly
eastward throughout the day today, and expand in coverage
especially this afternoon. Some of the showers and storms will
again capable of producing periods of heavy rainfall, with
additional rainfall amounts up to 3 inches possible, especially
where the more persistent rain bands set up. The additional
rainfall will fall on saturated ground conditions, so any
additional rain may result in flash flooding. As a result, a Flash
Flood Watch remains in effect across much of the area. In addition
to the risk of flash flooding, many area rivers are now in or
will soon go into minor to moderate flood.
Scattered showers and a few thunderstorms will persist overnight
across the entire forecast area. A High Rip Current Risk also
remains in effect along the beaches of Alabama and the western
Florida panhandle.
High temperatures today will range from 84 to 89 degrees. Low
temperatures tonight will range from 69 to 74 degrees inland
areas, with mid 70s along the coast. /22
SHORT TERM /Sunday Through Monday night/...A moist zonal flow
pattern will persist across our forecast area into the day Sunday
as the surface front remains positioned near the coast. The axis
of deep layer moisture will continue to slowly sink southward
across the forecast area along the frontal zone through the day
Sunday, with precipitable water values continuing to average from
around 1.8 inches along and south of the highway 84 to as high as
around 2.2 inches near the immediate coast. Scattered to numerous
showers and thunderstorms will continue to develop over the area
Sunday, with the best coverage expected closer to the coast within
the higher PWAT airmass. We will once again need to monitor for
locally heavy rainfall and a continued potential for localized
flooding within the stronger/heavier embedded showers and storms
Sunday, particularly near the coast. Short range model guidance is
in general agreement with bringing a considerably drier airmass
southward into central and northern portions of the forecast area
Sunday night, with precipitable water values looking to fall to
0.75" to 1.25" along and north of the Highway 84 corridor by early
Monday morning. A zone of deeper moisture still holds close to
the immediate coast. Therefore, we will continue a chance of
showers and storms near the coast, with POPs falling to less than
20% farther inland late. Highs on Sunday are forecast to warm into
the mid to upper 80s. Lows Sunday night will be cooler inland
with the arrival of the drier airmass, with readings in the mid to
upper 60s. Lows near the immediate coast and beaches should range
in the lower 70s.
A zonal flow pattern aloft will persist Monday and Monday night as
our forecast area remains on the base of a broad upper level
trough that will encompass much of the eastern CONUS. A drier
airmass will be in place across most of the forecast area, with
precipitable water values progged to 1" to 1.25" inland, and 1.25"
to 1.4" near the coast according to the NAM and GFS. The ECMWF is
a little more optimistic with available moisture over southwest AL
and into southeast MS, where it is depicting a little more
convective coverage. We will split the difference and forecast
isolated showers and storms over central and southern areas, while
maintaining a low chance of POPs over southwestern portions of
the CWA. Convection should decrease with loss of daytime heating
inland, though isolated to scattered showers and storms may
develop near the immediate coast and offshore by Monday night.
Highs Monday should continue to range in the mid to upper 80s,
with lows Monday night cooling into the mid to upper 60s inland
and around 70 to the lower 70s near the immediate coast and
beaches. /21
LONG TERM /Tuesday Through Friday/...The relatively dry airmass
will hold in place across the forecast area Tuesday, and generally
expect only isolated convective coverage at best over the region
with weak shortwave ridging aloft extending overhead. Deep layer
moisture should surge back northward over the forecast area
Wednesday through Friday as an upper level ridge of high pressure
strengthens over the western Atlantic and eastern Gulf of Mexico.
Precipitable water values improving to 1.75" to 2" Wednesday, and
potentially as high as 2" to 2.25" Thursday and Friday will
support an increasing daily chance of showers and thunderstorms
mid to late in the week, some with locally heavy rainfall
possible. Highs each day should continue to range in the mid to
upper 80s, with morning lows gradually modifying back into the 70s
by late in the week as low level moisture increases over the
region. /21
MARINE...Weak high pressure will continue over the eastern and
north central gulf through Sunday then become reinforced by early
next week as drier more stable air moves south over the region,
in the wake of a weakening frontal boundary moving south towards
the coast over the weekend. Showers and thunderstorms are expected
ahead and along the front with the best coverage occurring over
the marine area Sunday into the Monday. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late tonight for ALZ051>057-059-
261>266.
High Rip Current Risk through late tonight for ALZ265-266.
FL...Flash Flood Watch through late tonight for FLZ201>204.
High Rip Current Risk through late tonight for FLZ202-204-206.
MS...Flash Flood Watch through late tonight for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jun 24, 5:56 AM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 556 AM CDT Sat Jun 24 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 556 AM CDT Sat Jun 24 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Showers with embedded thunderstorms will move slowly east across the outlook area today and expand in coverage, especially this afternoon. Some of the showers and storms will again capable of producing periods of heavy rainfall, with additional rainfall amounts up to 3 inches possible, mainly where the more persistent rain bands set up. The additional rainfall will fall on saturated ground conditions, so any additional rain may result in flash flooding. As a result, a Flash Flood Watch remains in effect across much of the area through late tonight. In addition to the risk of flash flooding, many area rivers are now in or will soon go into minor to moderate flood. A high risk of dangerous to potentially deadly rip currents will continue along the area beaches through late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periods of heavy rainfall could occur again on Sunday, mainly south of a line from Augusta, MS to Andalusia, AL as a surface boundary sags south nearing the coast. Additional localized rainfall amounts up to 2 inches will be possible, resulting in isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>635-650-655-670-675-251100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 556 AM CDT Sat Jun 24 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds, waves and seas will be locally higher with the passage of marine storms early next week. Visibility could be reduced to less than a mile at times with the passage of any storms that contain heavy rain.
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.